Pennsylvania, 2024Damaging Winds in Pennsylvania, June 30, 2024
June 30, 2024 · NWS BGM · 8 events in 4 counties and zones
Scattered thunderstorms developed over Northeastern Pennsylvania ahead of an approaching cold front. A few storms became severe producing damaging wind gusts that mainly knocked down trees and wires.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over Northeastern Pennsylvania ahead of an approaching cold front. A few storms became severe producing damaging wind gusts that mainly knocked down trees and wires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 5:41 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 30, 5:41 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
641 AM EDT Sun Jun 30 2024
.SYNOPSIS...
Cold front pushes through today with a few strong thunderstorms
possible in Northeast PA during the late morning and early
afternoon. High pressure will build into the region for the
first half of next week.
&&
.NEAR TERM /THROUGH MONDAY/...
320 AM Update...
Cold front approaching the region this morning with showers and
thunderstorms popping up across central NY. Some of these
thunderstorms cold be strong or borderline severe this morning
with localized damaging winds possible as well as torrential downpours.
Cold front moves through later this morning and early this
afternoon. Instability will have a chance to
develop mainly across NEPA and possibly Sullivan County, NY.
There is still nearly 50 knots of 0-6 km shear present, so any
storm that develops ahead or along the front in the late morning
and early afternoon could become strong to severe.
High pressure will build in behind the front tonight, however
upper trough remains overhead and some lake enhanced rain
showers will be possible across Central NY into Monday morning.
Otherwise, Monday looks mostly dry with pleasant temperatures in
the low 70s for highs.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
320 AM Update...
Surface high pressure is in control during this period with the
first half of the week staying dry. Upper level trough is slow to
move out with northwest flow remaining in place Monday night. Clear
skies and light winds will make it a favorable night for radiational
cooling allowing temperatures to fall into the upper 40s to low 50s.
Upper level ridge moves in on Tuesday with surface high centering
over our region. Southerly flow returns with temperatures climbing
into the upper 70s to the low 80s during the day. Temperatures are
more mild overnight with lows ranging in the low to mid 60s with a
pocket of mid 50s over the Western Catskills region.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
320 AM Update...
Upper level ridge with southerly flow holds for one more day keeping
temperatures warm on Wednesday with highs in the low to upper 80s.
High pressure slides to the east Wednesday with a system over the
midwest starting to approach our region by the evening. This kicks
off showers and thunderstorms that will continue into Thursday.
Thursday is a bit up in the air in terms of precip chances depending
on how far south the front can push before stalling out.
Another wave tracks northeast and into our region by Friday, with
more showers and thunderstorms. Models begin to diverge for the rest
of the period, therefore relied on NBM Pops through Sunday.
Temperatures during this time frame will be warm with highs ranging
in the low to upper 80s with overnight lows in the low to upper
60s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Cold front pushes through the region this morning through this
afternoon with restrictions likely in showers and possibly a
thunderstorm. Conditions gradually improve to VFR later this
afternoon. However, low stratus behind the front will likely
produce some MVFR ceilings overnight and into Monday morning.
Outlook...
Monday through Wednesday...Mainly VFR.
Wednesday night into Thursday...Restrictions with showers and
thunderstorms possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...AJG/MPK
NEAR TERM...AJG/MPK
SHORT TERM...ES
LONG TERM...ES
AVIATION...MPK
Hazardous weather outlook, Jun 30, 3:16 AM EST, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
416 AM EDT Sun Jun 30 2024
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-010830-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
416 AM EDT Sun Jun 30 2024
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Today and tonight.
Marginal risk for severe storms continues today with localized
damaging winds as the main threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No significant weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Local storm report, Jun 30, 5:24 AM EST, 3 hours before
Preliminary Local Storm Report
National Weather Service Binghamton NY
624 AM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM Tstm Wnd Dmg 1 SSE Chittenango 43.04N 75.87W
06/30/2024 Madison NY Trained Spotter
Tree down and power lines, along with
debris.
&&
ESSpecial weather statement, Jun 30, 5:53 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
653 AM EDT Sun Jun 30 2024
NYZ045-046-056-057-301200-
Otsego NY-Chenango NY-Broome NY-Delaware NY-
653 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OTSEGO...EAST CENTRAL
BROOME...NORTHERN DELAWARE AND SOUTHEASTERN CHENANGO COUNTIES THROUGH
800 AM EDT...
At 653 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cooperstown Junction to near Chenango Forks.
Movement was east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oneonta, Sidney, Walton, Delhi, Davenport, Maryland, Kortright,
Deposit, Coventry, and Meredith.
This includes the following highway exits...
Interstate 88 between 7 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4206 7542 4229 7574 4258 7488 4256 7468
4252 7471 4242 7461 4237 7449
TIME...MOT...LOC 1053Z 285DEG 18KT 4252 7497 4229 7587
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerLocal storm report, Jun 30, 6:06 AM EST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
706 AM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM Tstm Wnd Dmg 1 SE Chittenango 43.04N 75.87W
06/30/2024 Madison NY Trained Spotter
Tree uprooted, another tree snapped.
&&
ESSpecial weather statement, Jun 30, 6:53 AM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Binghamton NY
753 AM EDT Sun Jun 30 2024
NYZ057-301230-
Delaware NY-
753 AM EDT Sun Jun 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DELAWARE COUNTY
THROUGH 830 AM EDT...
At 752 AM EDT, Doppler radar was tracking a strong thunderstorm near
Prattsville, or 16 miles northwest of Hunter, moving east at 55 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Roxbury, Stamford, Hobart, Fleischmanns, Halcottsville, and New
Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4221 7453 4220 7453 4217 7446 4215 7450
4215 7453 4214 7455 4224 7481 4242 7461
4235 7443
TIME...MOT...LOC 1152Z 266DEG 50KT 4236 7448
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MPHLocal storm report, Jun 30, 7:38 AM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
838 AM EDT Sun Jun 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM Rain Hornell 42.33N 77.66W
06/30/2024 M1.52 Inch Steuben NY Trained Spotter
&&
MPHSpecial weather statement, Jun 30, 8:09 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Binghamton NY
909 AM EDT Sun Jun 30 2024
NYZ055-056-PAZ038-039-301345-
Tioga NY-Broome NY-Susquehanna PA-Bradford PA-
909 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BROOME...SOUTHEASTERN
TIOGA...SUSQUEHANNA AND BRADFORD COUNTIES THROUGH 945 AM EDT...
At 908 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Vestal Center to near Rome to near
Sylvania. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Kirkwood, Sayre, Conklin,
Rush, Jackson, and Athens.
This includes the following highway exits...
New York Interstate 81 between 1 and 2 West.
Interstate 86/Route 17 near 61, near 66, and between 75 and 82.
Pennsylvania Interstate 81 between 217 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4196 7692 4200 7653 4210 7597 4211 7543
4200 7547 4200 7548 4189 7551 4171 7577
4163 7687 4164 7689
TIME...MOT...LOC 1308Z 271DEG 30KT 4203 7597 4188 7637 4184 7690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MPHThunderstorm Wind, Susquehanna
- When
- June 30, 8:24 AM EST
- Where
- Susquehanna County, 1.39 mi WSW of Brackney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.970, -75.943
Strong thunderstorm winds knocked down trees. A storage unit was blown over and a pavilion collapsed next to the Silver Lake Fire Department. Debris was spread throughout the property.
Thunderstorm Wind, Wayne
- When
- June 30, 10:05 AM EST
- Where
- Wayne County, 1.05 mi NNW of Lookout
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.794, -75.180
Strong thunderstorm winds knocked down trees and wires onto Hancock Highway.
Thunderstorm Wind, Wayne
- When
- June 30, 10:18 AM EST
- Where
- Wayne County, 1.17 mi E of Abrahamsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.771, -75.097
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Luzerne
- When
- June 30, 11:58 AM EST
- Where
- Luzerne County, 1.43 mi SW of Chase
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.265, -75.990
Strong thunderstorm winds knocked down multiple trees and wires down in Jackson Township.
Thunderstorm Wind, Luzerne
- When
- June 30, 12:10 PM EST
- Where
- Luzerne County, 0.22 mi WNW of Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.231, -75.884
Strong thunderstorms winds knocked down multiple trees and wires just south of Wilkes-Barre.
Thunderstorm Wind, Lackawanna
- When
- June 30, 12:30 PM EST
- Where
- Lackawanna County, 1.67 mi NW of Thornhurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.200, -75.599
Strong thunderstorm winds knocked down multiple trees and wires near the intersection of Bear Lake Road and Pine Grove Road.
Thunderstorm Wind, Lackawanna
- When
- June 30, 12:31 PM EST
- Where
- Lackawanna County, 1.29 mi NNE of Thornhurst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.198, -75.572
Strong thunderstorm winds knocked down trees and wires on Old River Road.
Thunderstorm Wind, Wayne
- When
- June 30, 12:37 PM EST
- Where
- Wayne County, 0.4 mi NNW of Lake Ariel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.455, -75.383
Strong thunderstorm winds knocked down trees and wires in Lake Ariel.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 30, 20241 death · $751,000 · 1.25 in hail · 24 events
- Damaging Winds in New York, June 30, 20241 death · 1 injured · $171,000 · 78 kt wind · 10 events
- Rip Current in Illinois, June 30, 20241 death · 3 injured · 1 event
- Lightning Strike in Florida, June 30, 20241 death · 1 event
- Flash Flood in Idaho, June 30, 2024$250,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 30, 2024$41,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Virginia, June 30, 2024$35,000 · 1 in hail · 13 events
- Flash Flooding and Damaging Winds in Connecticut, June 30, 2024$21,000 · 52 kt wind · 18 events
- Damaging Winds in Virginia, June 30, 2024$30,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Wyoming, June 30, 2024$25,000 · 1.5 in hail · 8 events
- Damaging Winds in New Jersey, June 30, 202453 kt wind · 25 events
- Damaging Winds in New Mexico, June 30, 2024$25,000 · 74 kt wind · 5 events